Alert archive / California / High Wind Warnings in 2022
High Wind Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Apr 10, 2022, 12:59 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 11, 2022, 4:00 PM PDT. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2022, 12:59 PM PDT (19:59 UTC)
- In effect from
- Apr 11, 2022, 4:00 PM PDT
- Expired
- Apr 12, 2022, 5:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 4:05 PM PDT | DUST STORM | 3 Ne Nebo Center, CA | TRAINED SPOTTER REPORTED VISIBILITY LESS THAN A QUARTER OF A MILE. SPOTTER LOCATED 0.5 MILES EAST OF KDAG. EXACT LOCATION ESTIMATED. |
| Apr 11, 6:51 PM PDT | NON-TSTM WND GST 58 | 28 Wnw Fort Irwin, CA | RED MOUNTAIN RAWS SITE IN CALIFORNIA GUSTED TO 58 MPH AT 1851. |
| Apr 11, 6:51 PM PDT | NON-TSTM WND GST 60 | 25 Se Shoshone, CA | HORSE THIEF SPRINGS RAWS SITE IN CALIFORNIA GUSTED TO 60 MPH AT 1851. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS76 KSGX 101959 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1259 PM PDT Sun Apr 10 2022 CAZ055-056-058-060-065-110500- /O.UPG.KSGX.HW.A.0005.220411T1800Z-220412T1200Z/ /O.NEW.KSGX.WI.Y.0032.220411T0000Z-220411T2300Z/ /O.NEW.KSGX.HW.W.0007.220411T2300Z-220412T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 1259 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the Wind Advisory from late this afternoon through the middle of Monday afternoon, west winds 15 to 30 mph with gusts to 50 mph are expected with isolated gusts to 60 mph mainly through San Gorgonio Pass. For the High Wind Warning from late Monday afternoon through early Tuesday morning, west winds 25 to 35 mph with gusts to 65 mph are expected with isolated gusts to 80 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...For the High Wind Warning, from 4 PM Monday to 5 AM PDT Tuesday. For the Wind Advisory, from 5 PM this afternoon to 4 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will be on the desert mountain slopes and through San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ061-062-110500- /O.NEW.KSGX.HW.W.0007.220411T2300Z-220412T1200Z/ /O.NEW.KSGX.WI.Y.0032.220411T0000Z-220411T2300Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1259 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the Wind Advisory from late this afternoon through the middle of Monday afternoon, west winds 20 to 30 mph with gusts to 50 mph are expected. For the High Wind Warning from late Monday afternoon through early Tuesday morning, west winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Coachella Valley and San Diego County Deserts. * WHEN...For the High Wind Warning, from 4 PM Monday to 5 AM PDT Tuesday. For the Wind Advisory, from 5 PM this afternoon to 4 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest gusts will be near the desert foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ Maxwell
4 follow-up statements
936 WWUS76 KSGX 110944 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 244 AM PDT Mon Apr 11 2022 CAZ055-056-058-060>062-065-112200- /O.CON.KSGX.HW.W.0007.220411T2300Z-220412T1200Z/ /O.CON.KSGX.WI.Y.0032.000000T0000Z-220411T2300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 244 AM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph today. Winds increasing to 20 to 40 mph with gusts of 40 to 60 mph tonight, strongest gusts along the desert mountain slopes where localized gusts to 80 mph is expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning, Coachella Valley and San Diego County Deserts. * WHEN...Strongest winds expected between sunset this evening through sunrise Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust and sand could lead to sharp restrictions in visibility over the desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
136 WWUS76 KSGX 112005 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 105 PM PDT Mon Apr 11 2022 CAZ055-056-058-060>062-065-120515- /O.CON.KSGX.HW.W.0007.220411T2300Z-220412T1200Z/ /O.CON.KSGX.WI.Y.0032.000000T0000Z-220411T2300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 105 PM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph today. Winds increasing to 20 to 40 mph with gusts of 40 to 60 mph tonight, strongest gusts along the desert mountain slopes where localized gusts to 80 mph are expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning, Coachella Valley and San Diego County Deserts. * WHEN...Strongest winds expected between sunset this evening through sunrise Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
132 WWUS76 KSGX 120328 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 828 PM PDT Mon Apr 11 2022 CAZ055-056-058-060>062-065-121200- /O.CON.KSGX.HW.W.0007.000000T0000Z-220412T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 828 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 20 to 35 mph with gusts of 40 to 60 mph, strongest gusts along the desert mountain slopes, where local gusts to 75 mph are possible. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning, Coachella Valley and San Diego County Deserts. * WHEN...Through 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
003 WWUS76 KSGX 120944 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 244 AM PDT Tue Apr 12 2022 CAZ055-056-058-060>062-065-121200- /O.CON.KSGX.HW.W.0007.000000T0000Z-220412T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Cathedral City, and Desert Hot Springs 244 AM PDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains, San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ043-050-552-554-122315- /O.NEW.KSGX.WI.Y.0033.220412T2000Z-220413T0200Z/ San Diego County Coastal Areas-San Diego County Valleys- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Carlsbad, Encinitas, Huntington Beach, Costa Mesa, and Irvine 244 AM PDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts to 35 mph expected. * WHERE...San Diego County Coastal Areas, San Diego County Valleys, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 1 PM this afternoon to 7 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Apr 10, 9:00 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 9:00 AM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
900 AM PDT Sun Apr 10 2022
.SYNOPSIS...
The cooling trend will continue through Tuesday as a trough of low
pressure deepens over the western United States. Night and morning
low clouds with partial afternoon clearing will prevail through
Monday night. Strong gusty west winds will occur Monday afternoon
through Tuesday morning, especially in the mountains, deserts and
coastal waters, and there is also a chance of light precipitation
Monday night from the mountains west to the coast. Slight warming
will occur around mid-week but another trough of low pressure could
bring more cooling and windy conditions late this week.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
-Forecast Highlights-
* Cooling trend continues through Tuesday
* Strong gusty west winds Monday PM-Tuesday AM
* Light rain possible Monday night, especially coastal slopes
Low clouds covered many areas west of the mountains, which will
generally clear slowly today due to two layers of clouds and a
coastal eddy, and some locations near the coast may not clear
entirely this afternoon. The NKX sounding this morning had up to 15
deg C cooling between 900 and 950 MB, and this will combine with the
low clouds and coastal eddy to bring substantial cooling today.
Onshore MSLP gradients have relaxed somewhat from the values of last
night (only 5.6 MB SAN-IPL) but should increase again this
afternoon, contributing to the moderately strong gusty winds again
in the mountains and deserts, with some gusts over 45 MPH late this
afternoon and tonight.
Broad moderate-amplitude troughing prevails over the western US, and
that will continue through Monday when a wave moves from the Pacific
NW towards the Great Basin. We will catch the south end of that wave
with strong north-south height gradients aloft and strong surface
MSLP gradients to bring strong winds to the region, especially the
mountains and deserts Monday afternoon through early Tuesday
morning. A cold front should move through Monday night and should
enhance the winds over the coastal waters as well where gale force
winds could occur. Any precipitation that occurs will likely be near
the cold front and minimal, mostly less than 1/10" as most of the
moisture will be restricted to below 850 MB. Little or no snow is
expected over the mountains as most of the snow level falls to below
4000 feet will occur after the moisture decreases, and the air mass
will mostly be dry where the temps aloft are below freezing. It will
be chilly Tuesday with temperatures 5-15 deg F below average, with
40s in most mountain areas and only the 70s in the lower deserts.
Dry conditions are expected starting Tuesday with little or no
marine layer at least initially. Zonal flow will occur over the
southwestern US as low pressure aloft covers most of the northern US
and southern Canada, and this will help temperatures recover some
but will likely stay a little below normal. Most model/ensemble
solutions show another trough digging south around Fri/Sat but with
limited moisture, so if any precipitation occurs, it would likely
only be a few hundredths of an inch. We could get another round of
strong gusty winds in the mountains/deserts/coastal waters with that
next low, not at all unusual for this time of year.
&&
.AVIATION...
101520Z...Coast/Valleys...BKN-OVC bases ranging from 1500-2500 ft
MSL and areas of vis 4-6 SM in BR/HZ continuing through 16-18Z for
most areas. Moderate confidence in coastal areas remaining BKN-OVC
through the afternoon, especially VCTY KSAN. Stratus will begin to
spread back inland after 11/00Z with bases near 2000 ft MSL and tops
near 2500 ft MSL.
Mountains/Deserts...Mostly clear with unrestricted vis through
Monday morning. Winds increase again after 11/00Z with surface gusts
25-35 kt, strong up/downdrafts, and areas of LLWS likely over/east
of the mountains, including near KPSP. Winds will weaken very
slightly starting around 09-12z Mon before increasing again later
Monday afternoon.
&&
.MARINE...
Northwest winds will increase Monday and Tuesday, with gale force
winds expected Monday afternoon through Tuesday morning. Gusts near
35 kts and combined seas of 8-12 feet are possible. A Gale Watch
remains in effect for the inner and outer waters from late Monday
afternoon through early Tuesday morning. Winds will continue to gust
20-30 kts for much of Tuesday, weakening Tuesday night.
&&
.BEACHES...
As northwest winds increase late Monday and Tuesday, shorter-period
NW wind swell of 10-12 ft at 8-10 seconds arrives at the beaches,
with surf heights potentially exceeding 6 ft at times late Monday
Night and early Tuesday morning. Surf will then gradually decrease
through late week.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch from Monday morning through late Monday night
for Apple and Lucerne Valleys-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning.
PZ...Gale Watch from Monday afternoon through Tuesday morning for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...Maxwell
AVIATION/MARINE...AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:24 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Apr 10, 12:44 PM PDT | Gale Warning | SGX | 64 hr | |
| Apr 10, 12:44 PM PDT | Small Craft Advisory | SGX | 64 hr | |
| Apr 10, 12:59 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 27 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.